MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/200/90; STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/200/90; STENT
Model Number 430466
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment.The stent could not be released.Despite heavily turning the wheel, no release was possible.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In the as-returned state the distal end of the braided shaft was located directly at the tip of the instrument and appeared not to be withdrawn at first sight.However, the stent is not crimped below braided shaft anymore and is missing.Inside the handle, the pullwire has separated from the retractable shaft.However, the retractable shaft could be moved without any resistance.At the contact point between the retractable shaft and the luer an indentation is visible, indicating that the shaft has been pulled back to the luer with force.On the fracture sites of the pullwire, a ductile tensile fracture surface is present, confirming that the wire has fractured due to a high tensile overload.Even after additional correspondence and personal visit with the local staff/physician, no further information could be obtained regarding the missing stent and the sequence of events.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection a 100 percent visual control of the stent area is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 6/200/90
Common Device Name
STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16103762
Report Number1028232-2023-00054
Device Sequence Number7552509
Product Code NIP
UDI-Device Identifier07640130446649
UDI-Public(01)07640130446649(17)2506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number430466
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05225535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown